Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
joeshep

Roaccutane log..........

So after months of thinking 'man, all these people getting the opportunity to try Roaccutane..lucky people' I have it sat in front of me in it's rather large film coated packaging.

I remember coming on here and reading how people were prescribed it yet were still hesitant to take it and I used to think, if that was me I'd just pop those pills without a second thought, but now I understand where they were coming from..

My first dosage was today. I'm only on 20mg to start with to see how I cope with it, and it took me hours to put the thing in my mouth and swallow it. Was a very strange feeling knowing what I'm possibly getting myself in to but I don't really have a choice if I want to be rid of acne.

Been feeling strange all day. I'll update frequently.....

Share this post


Link to post
Share on other sites

Cheers guys. Just took the second pill, nothing to report as of yet..

When will I expect to start seeing some side effects do you think? In particular the dryness?

Share this post


Link to post
Share on other sites

Day three on 20mg and nothing to report.

Face feels a little bit tighter. Keep expecting to wake up with a dry face lol.

Share this post


Link to post
Share on other sites

Day 5 and have experienced no side effects except being a bit more tired than I would usually be plus I've suffered from a bit of heart burn but not sure if that's related to the Roaccutane?

When does the dryness kick in?

Share this post


Link to post
Share on other sites

I am on Day 19 (40mgs) and I have yet to discover severe drying...or barely any at all! I am a freak about apply lip balm and moisturizer and the only place that I am seeing the tiniest bit of drying is around my nose...probably because I had a cyst there and I picked it :naughty:

Give it time...I am sure that the dryness will kick in...and at that point we will both begin bitching about how dry our faces are...lol!

I am going to talk to my derm about upping me to 60mgs at the month 2 mark, maybe you should do the same.

Hope this helps and good luck with the drying!!!

Share this post


Link to post
Share on other sites

Yea I assumed the dryness would be almost instant.

Sounds bizarre but I kind of wanted it to kick in as soon as possible to know it's working and to just start getting used to it..

Share this post


Link to post
Share on other sites

I just got my pills for 20 mg a day course too. my first day too =[ so I will go through what you are going through. I hope to up my log up soon. BEST OF LUCK!

Share this post


Link to post
Share on other sites

Good luck with your course!

Hopefully the side effects won't be too bad for you either :)

But it seems being on quite a low dose means the side effects arn't too bad..

Day 7 - No side effects at all

This Roaccutane stuff is a right breeze ;)

Edited by joeshep

Share this post


Link to post
Share on other sites
Guest DireStraits
Day 7 - No side effects at all

This Roaccutane stuff is a right breeze ;)

Lol, yeah

it'll be a walk in the park :dance:

Edited by DireStraits

Share this post


Link to post
Share on other sites

DAY 14

I do believe I've had an inital breakout, although it wasn't really insane because I think the antibiotics I was on prior to Roaccutane pretty much pushed most of the rubbish to the surface any way.

Not really seen much in the way of side effects. Had a tiny bit of flaking on my face and my lips chapped a little bit but this could be due to other factors. Occassionally getting a bit of pain in muscles but nothing serious.

There are encouraging signs. The acne on my chest, which has to be the most stubborn of the lot seems to be drying out and fading. Generally the acne seems to be a lot firmer and more pronounced which is due to it drying out I imagine.

Still not too comfortable on this low dose though. I reckon, judging on my weight, if he did 0.5mg to every kg of my weight I should have been on 55mg to start with. I just wanted to blitz it and ride the storm. But obviously the dermatologist has his reasons.............?

I'm considering ringing him and asking him to whack me on a higher dose, what d'ya reckon? Or will I have to wait until I see him again?

Share this post


Link to post
Share on other sites

Sounds like we're experiencing similar "problems", man. No real side effects here either and I'm on 65. Maybe we're two of the lucky ones! I was also on an antibiotic beforehand too.

Share this post


Link to post
Share on other sites

Yeah I didn't get an IB either, well so far anyway. BUT after week 4, I'm currently in week5, the dryness really started to kick in and now it's got to the point that it hurts to even apply moisturizer on the flaky part of my face. But it's still manageable and I think YES, we are the lucky few in that we didn't get a dramatic break out.

Oh and I was also on antibiotics for about 3 months prior to going on accutane. Maybe that's why?

Share this post


Link to post
Share on other sites

What dose are you on?

But I've read on here that people deliberately get put on antibiotics prior to roaccutane to help get the skin ready for it. Makes sense.

Share this post


Link to post
Share on other sites

I just started on 60mg yesterday (my target dose), before this I was on 40mg. Yeah I did break out like crazy before going on accutane, so that's prob why I didn't get an IB...well not yet anyway :eh:

Share this post


Link to post
Share on other sites

Hmmm I'm not sure this is working. It's day 18 and I'm not noticing any thing in the way of side effects. No dry skin, no chapped lips..nothing.

Share this post


Link to post
Share on other sites

You got to be patient man, but a 20mg dose is pretty weak sauce imo. Mind you I did 20mg for about 1 week (the derm told me 30 days, but I forgot lol) and then went to 40mg for 1 month before finally jumping to 60mg. So you should be able to ask your derm to bump you up to 40mg if your not happy. And yes the nose bleed would be 'tane related.

Edited by lendmeurears

Share this post


Link to post
Share on other sites

I'm on 40mg/daily and on day#22 and I also have very minimal side effects! 8 more pills to go and I'm up to 80mg :dance: we'll see what month 2 has in store!

Good luck on your course!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×